No end

I feel worse than i did weeks ago. My meds have been changed from citalopram to sertraline and its just worse. Nearly 3 weeks of 50mg and i feel i will never get better. Its hopeless and lonely. I feel i will never get back to work or normality, i will never get back to being independant. Ive bever felt so bad. Can sertraline takes time to start working? I know meds are not the complete answer but this is awful.

13 Replies

oldestnewest
  • Anti-depressants are known to make you feel a lot worse before you start to notice a change in your symtoms. You can feel a lot worse for up to 4-5 weeks, longer in some cases.

    Hopefully if you can just stick it out for a little longer you should start to feel a lot better. If not you should go back to your GP for advice. In the mean time just focus on getting better. Don't think about the future, don't think about anything negative. Focus on all the things that make you feel happy or "normal" and dwell on the good thoughts. Watch a nice feel-good movie and relax with some tea or a hot water bottle.

    Good luck!

  • Thank you xxxx

  • Hi moonmoo, 50mg is only a starting dose its very low, go back to your GP this week ( don't leave it any longer ) you need a hightered dose explain how you feel and I'm certain your GP will highter it, you have to give if a few weeks to work again and if you don't feel ( much ) better you will feel some, go back again you need to get the right strenght once you get that ( you can be on that strenght and be happy for years ). I believe it medication once you get the correct tablet and strengh, stick with it you will get there, xx

  • Thank you. Im seeing the gp this week and i will discuss the dosage. Thank for yoyr advice as always my friend xxx

  • You WILL get better. I've suffered two serious bouts of depression and anxiety over the past thirty years, and occasional bouts of depression. I was hospitalised in my early thirties. Each time I have felt, like you, that I would never get better or feel "normal" again. But I have, and I do! I agree that medication is a life saver, quite literally, and getting the right meds and the right dose is key, but don't give up, hang on in there, and eventually you'll turn a corner. I know how painful it is, and I know exactly what it feels like. Back in July I was so.debilitated with my crippling anxiety that my husband had to drag me out of the door and lead me around like I was an invalid ( I'm a successful performing arts teacher with a passion for running!) Now, I can barely describe how I felt then, and I don't recognise the quaking shadow of myself that I'd become. Do think positively, but allow yourself to just go with the feelings s ok sometimes, as constantly watching yourself and fighting it is exhausting. They are just feelings:feelings can't harm you. One day you will wake up and the sky will be blue again. Trust me on this. Xx

  • Hi , I'm really really struggling Iv been bad since jaunary ( I'm not as bad as I was then ) but just want to be able to do everyday tasks/ chores I'm unable, so embarrassing and people just don't understand, they say try, it's just not as simple as that. Thanks for listening xx

  • I understand xxx

  • Be kind to yourself Sandraan. You will get there. I know in the throws of a bout of depression, it can feel like the end of the tunnel is miles away. But we get there eventually and are stronger for it. Don't beat yourself up re: the everyday chores, set yourself an achievable task, small steps. As for other people, we can't help others, it really is lack of understanding on their part. They are just 'trying' to help. We all deal with life and what it throws at us differently.

  • THANK YOU so very much that's so kind of you and really comforting, hope you are ok xx

  • Kazzadaz, Such an inspirational and beautiful reply. xxxxx

  • hi moonmoo sorry that your having a rough time its not easy when changing medication sorry can't help you with this one never been on it but i'm sending you a big hug from me hope it helps take care Alan xx

  • Don't worry. 50 mg of Sertraline did nothing for me for 6 weeks. They took this long to work. Stick with them. Also, remember that 50mg is a small dose. If you don't feel better after 6 weeks, it may be that you need a higher dose. That's what happened to me. x.

  • Thank you for your advice, its truely appreciated. Im speaking to the doc thursday xxx

You may also like...